Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Includes Expert Content
azilect and tyramine
avatar
An_248640 posted:
Dr. Stacy:
Is it true that tyramine rich foods are not as dangerous as once thought when taking a maoi? I was told that your bp may spike for a short time and come back down.
Thanks
Reply
 
avatar
DUKE MEDICINE
Mark A Stacy, MD responded:
Dear AN_248640
I apologize for my delay. I thought I had answered this question. You are correct, we worry much less about the "cheese effect" or increased blood pressure with foods containing tyramine. This concern is more relevant with an MAO-I type A inhibitor, while PD drugs rasagiline and selegiline are MAO-I type B inhibitors.


Helpful Tips

What would you like to know?Expert
Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
Was this Helpful?
21 of 31 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center